The lupus anticoagulant-hypoprothrombinemia syndrome (LAHS)--the association of acquired factor II deficiency and lupus anticoagulant--is a rare disease drastically different from antiphospholipid syndrome in that it may cause predisposition not only to thrombosis but also to severe bleeding. We performed a retrospective study of 8 patients with LAHS referred to 6 French tertiary care centers between January 2003 and February 2011, and a literature review retrieving all related articles published between 1960 and April 2011. Including our 8 new cases, LAHS has been reported in 74 cases. The disease mostly occurs in young adults, with a female to male sex ratio of 1.4. Associated conditions mostly include autoimmune diseases such as systemic lupus erythematosus and infectious diseases. Bleeding is a frequent feature (89% of cases), while arterial and/or venous thrombosis is less common (13%). Factor II level is severely decreased at diagnosis (median value, 11%; range, 1%-40%). LAHS associated with autoimmune diseases is more persistent than LAHS associated with infection, and hemorrhagic complications are more common. Corticosteroids should be considered the first-line treatment, but the thrombotic risk strongly increases during treatment because of the improvement of factor II level. Despite the fact that 50% of patients develop severe bleeding, the mortality rate is <5%, after a median follow-up of 13 months (range, 0.5-252 mo). LAHS associated with autoimmune diseases should be diagnosed and managed carefully because the disease is persistent and severe hemorrhagic complications are common.